Find Support

Fever after first dose of Ipilimumab

Fever after first dose of Ipilimumab

Posted By
Deeksha Kaurav
10/6/2019 12:56am
View other posts by
Activity
Replies: 3

My mother was diagnosed with melanoma in rectum which was operated and removed. After surgery she was undergoing immunotherapy by Nivolumab. After 7th dose, non resectable melanoma was detected in lungs and bones with symptom of pleural effusion. She has been given first dose of Ipilimumab along with Nivolumab. After 2 weeks she had fever which doctors suspected to be viral fever and was given antibiotics like amikacin. Blood tests for bacterial infection were negative. Now it has been a week, she is still having fever. Her body temperature increases to around 101 and starts decreasing by itself. She is having such cycles quite frequently now along with severe cough when her body temperature is elevated.

I had a fever for three days but only from late afternoon to midnight following my second combo infusion. The fever appeared three days after my elevated liver enzymes which resulted in no infusion #3. Unlike your mother, I did not have the accompanying cough. Twelve days later, I ended up with a drug induced liver injury. Basically, with immunotherapy especially combo, fevers are possible and not necessarily due to neither bacterial nor viral causes.
The body, especially the glands and organs are undergoing a lot and inflammation can cause elevated temperatures. Continued blood tests and close monitoring are important to prevent lung inflammation, colitis or drug induced hepatitis among others.
All the best to your mom,
Melanie

My mom was diagnosed nov 2018 with vaginal melanoma and started Opdivo on Feb 6 . she had progression to liver in august and started on Ipi/nivo combo in September. After her first round she was fine for 2 weeks and 3 week she started having pains in her lower body and fever 100- 102 which would come down by itself or with motrin. Doc ordered her blood work and urine anlaysis. Blood was all normal but urine had infection so she started on antibiotics. Antibiotics made the fever disappear after 3 doses. THis is the fourth week and she has no fever but intermittent headaches and jaw aches.
Today is her second infusion . again all blood looks normal . Hope this helps.
A similarity that i see in your case is we both are from a south asian descent so maybe its how our mom's bodies are made up of.

While on the combo I ran fever for 6 weeks. Spent 4 days in the hospital checking for infection and determined to be a side effect. The chill sweat cycles were horrible. I finally figured out if I took 400 mg of motrin every 2 hours on the dot it kept the fever away. If I was 15 minutes late I went through a chill sweat cycle.